Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 3, NWS Milwaukee, WI

January 18, 2017Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jan 18, 2017, 11:14 AM CST for Rock County, Wisconsin. It took effect at Jan 18, 2017, 3:42 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2017, 11:14 AM CST (17:14 UTC)
In effect from
Jan 18, 2017, 3:42 PM CST
Expired
Jan 18, 2017, 6:27 PM CST
In force
3 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Rock County, WI

The river

Written for the forecast point Turtle Creek at Beloit-3 NE (BLOW3).

Action stage
7.5 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

693 
WGUS43 KMKX 181714
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1114 AM CST WED JAN 18 2017

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...

  Turtle Creek At Beloit-3 NE affecting Rock COUNTY


&& 
For the Turtle Creek...including Beloit-3 NE...Minor flooding is 
forecasted.  

WIC105-190514-
/O.NEW.KMKX.FL.W.0003.170118T2142Z-000000T0000Z/
/BLOW3.1.ER.170118T2142Z.170119T0700Z.000000T0000Z.UU/
1114 AM CST WED JAN 18 2017

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Beloit-3 NE      9.0   7.5   8.92 08 AM 01/18   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Beloit-3 NE      8.95  07 AM 01/18       M      ..Not available..

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Beloit-3 NE: 6 am-noon  Wed Jan 18  0.00
Beloit-3 NE: noon-6 pm  Wed Jan 18  0.00
Beloit-3 NE: 6 pm-midn  Wed Jan 18  0.00
Beloit-3 NE: midn-6 am  Thu Jan 19  0.00
Beloit-3 NE: 6 am-noon  Thu Jan 19  0.00
Beloit-3 NE: noon-6 pm  Thu Jan 19  0.05
Beloit-3 NE: 6 pm-midn  Thu Jan 19  0.19
Beloit-3 NE: midn-6 am  Fri Jan 20  0.30

$$
3 follow-up statements
096 
WGUS83 KMKX 182140
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST WED JAN 18 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
  Turtle Creek At Beloit-3 NE affecting Rock COUNTY 
 

&& 
WIC105-190940-
/O.CON.KMKX.FL.W.0003.170118T2142Z-000000T0000Z/
/BLOW3.1.IJ.170118T2142Z.170119T0700Z.000000T0000Z.UU/
340 PM CST WED JAN 18 2017


&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Beloit-3 NE      9.0   7.5   8.92 08 AM 01/18   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Beloit-3 NE      8.95  07 AM 01/18       M      ..Not available..

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Beloit-3 NE: 6 am-noon  Wed Jan 18  0.00
Beloit-3 NE: noon-6 pm  Wed Jan 18  0.00
Beloit-3 NE: 6 pm-midn  Wed Jan 18  0.00
Beloit-3 NE: midn-6 am  Thu Jan 19  0.00
Beloit-3 NE: 6 am-noon  Thu Jan 19  0.00
Beloit-3 NE: noon-6 pm  Thu Jan 19  0.05
Beloit-3 NE: 6 pm-midn  Thu Jan 19  0.25
Beloit-3 NE: midn-6 am  Fri Jan 20  0.27

HAHN
471 
WGUS83 KMKX 182244
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CST WED JAN 18 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Turtle Creek at Beloit-1 SE affecting Rock COUNTY 
 
...The Flood Warning continues for the following rivers in 
Wisconsin...
  Turtle Creek At Beloit-3 NE affecting Rock COUNTY 
 

&& 
WIC105-191044-
/O.CON.KMKX.FL.W.0003.000000T0000Z-000000T0000Z/
/BLOW3.1.ER.170118T2142Z.170119T0700Z.000000T0000Z.UU/
444 PM CST WED JAN 18 2017


&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

$$

WIC105-191044-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-170120T0000Z/
/BOIW3.1.ER.170118T1558Z.170118T2045Z.170119T1800Z.UU/
444 PM CST WED JAN 18 2017

The Flood Warning continues for
  The Turtle Creek at Beloit-1 SE.
* At  2:45 PM Wednesday the stage was 8.4 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...At 7.8 feet...Floodwaters are in the back yards of some 
  homes on East Ridge Road, Mocassin Drive, and in the Turtle Creek 
  subdivision.

&&
 
LAT...LON 4254 8903 4252 8896 4251 8896 4250 8897
      4251 8907 4253 8905

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Beloit-1 SE      7.5   6.0   8.40 03 PM 01/18   8.4  6.9  5.9  5.4
Beloit-3 NE      9.0   7.5   8.92 08 AM 01/18   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Beloit-1 SE      8.40  03 PM 01/18    1.00       8.40 06 PM 01/18
Beloit-3 NE      8.95  07 AM 01/18       M      ..Not available..

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Beloit-3 NE: 6 am-noon  Wed Jan 18  0.00
Beloit-3 NE: noon-6 pm  Wed Jan 18  0.00
Beloit-3 NE: 6 pm-midn  Wed Jan 18  0.00
Beloit-3 NE: midn-6 am  Thu Jan 19  0.00
Beloit-3 NE: 6 am-noon  Thu Jan 19  0.00
Beloit-3 NE: noon-6 pm  Thu Jan 19  0.05
Beloit-3 NE: 6 pm-midn  Thu Jan 19  0.25
Beloit-3 NE: midn-6 am  Fri Jan 20  0.27

Beloit-1 SE: 6 am-noon  Wed Jan 18  0.00
Beloit-1 SE: noon-6 pm  Wed Jan 18  0.00
Beloit-1 SE: 6 pm-midn  Wed Jan 18  0.00
Beloit-1 SE: midn-6 am  Thu Jan 19  0.00
Beloit-1 SE: 6 am-noon  Thu Jan 19  0.00
Beloit-1 SE: noon-6 pm  Thu Jan 19  0.05
Beloit-1 SE: 6 pm-midn  Thu Jan 19  0.25
Beloit-1 SE: midn-6 am  Fri Jan 20  0.27

HAHN
659 
WGUS83 KMKX 190027
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
627 PM CST WED JAN 18 2017

...The Food Warning is cancelled for the following rivers in 
Wisconsin...
 
  Turtle Creek At Beloit-3 NE affecting Rock COUNTY
 

&& 
WIC105-190057-
/O.CAN.KMKX.FL.W.0003.000000T0000Z-170119T0027Z/
/BLOW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
627 PM CST WED JAN 18 2017

The Flood Warning is cancelled for
  The Turtle Creek At Beloit-3 NE.
* At  4:40 PM Wednesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.9 feet.

&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Beloit-3 NE      9.0   7.5   8.62 05 PM 01/18   Not a forecast pt

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Beloit-3 NE      8.95  07 AM 01/18   -0.23      ..Not available..

HAHN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 18, 10:46 AM CST, 28 minutes earlier.

Area forecast discussion, Jan 18, 10:46 AM CST, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1046 AM CST Wed Jan 18 2017

.UPDATE...

It looks like the clouds are going to hang around across southern WI
for the rest of the day and likely through the overnight hours. The
exception is over central WI where a hole is eroding in the clouds.
Elsewhere, we could see a few breaks in the clouds, but they should
be short-lived.

The GOES Cloud Thickness product shows a thickness of around 1000
feet. The clouds are stuck beneath an inversion, with dry air just
above it. Winds will be picking up out of the southwest today, but
that might just help the low clouds to keep advecting into the area
rather than mixing out.

The clouds will impact temps, so will lower max temps a bit.

&&

.AVIATION/18Z TAFS/...

It is looking like the low clouds will hang around southern WI for
the rest of the day and likely through the night. Ceilings should
remain below 1000 feet until mid afternoon. Visibilities
should continue to improve through early afternoon.

The exception is near Wisconsin Dells where skies have cleared. This
could translate to breaks in the clouds elsewhere across southern
WI.

&&

.MARINE...

Southwest winds should have gusts to around 20 knots today, then
become southerly Thu and easterly Fri. Conditions are expected to
remain below small craft advisory levels through the remainder of
the week.

&&

.PREV DISCUSSION... /Issued 320 AM CST Wed Jan 18 2017/

TODAY AND TONIGHT...Forecast Confidence Is Medium.

Areas of fog should linger into the morning hours, with light
winds and moist low levels under the inversion. Not expecting
widespread dense fog, with low stratus keeping temperatures from
falling.

Main issue during this period will be the low stratus deck trends
and its influence on temperatures. Extensive area of low stratus
exists across the region. Models are trying to shift this area to
the east this morning. However, it already appears to be too quick
with this trend. NAM forecast soundings keep this low stratus
deck around below the shallow inversion today into tonight. The
GFS soundings do show the low stratus moving out of the area this
afternoon.

Given the time of year, these low stratus decks usually linger
longer than model guidance would suggest. Thus, will keep the
cloudy skies through the morning hours, then slowly trend downward
this afternoon and evening. Would not be surprised if the low
stratus deck lingers into tonight.

There is some warm air advection today from the west, which
should bring milder temperatures into the area. If the low stratus
deck lingers this afternoon, temperatures may not rise as much.
For now, have highs in the upper 30s to lower 40s across the area.
This is quite mild for this time of year.

Lows tonight are forecast in the upper 20s, though these may need
to be adjusted higher, if the low stratus deck lingers tonight.
May see light fog later tonight, with light winds and moist low
levels.

THURSDAY...Forecast confidence is medium.

Shortwave ridge holds court during the morning hours before being
shunted east by an upper low slowly lifting out of the central
Great Plains. Weak surface troughing will accompany the upper
wave, with pressure falls of around 3 mb per 6 hours occuring over
southern Wisconsin by afternoon. Mid to high level cloud cover
will increase through the day with cloud bases lowering by
evening. 925 mb temperatures around 5 to 7 degrees Celsius support
mild high temperatures in the 40s.

THURSDAY NIGHT AND FRIDAY...Forecast confidence is medium.

The upper low should devolve to an open-wave trough while lifting
from the lower Missouri valley into the western Great Lakes. As
the upper wave approaches Thursday night, QG forcing for ascent
increases thanks to arriving differential cyclonic vorticity
advection, robust jet-level energy from left exit region
divergence, and some modest but focused low-level warm advection.
Strong Omega, juxtaposed with precipitable water (PWAT) values of
0.7 to 0.9 suggests decent QPF with this system. In fact, the 12z
NAEFS standardized anomalies place these PWATs around 2 to 3 sigma
above the mean for this time of year. Expect precipitation to
work in from the southwest Thursday evening, before spreading
across the area overnight and diminishing Friday morning.
Temperatures may be cold enough in our far north (Montello, Fond
du Lac, and Sheboygan areas) for a bit of freezing rain or sleet,
but this should be an all rain event for most given the forecast
thermal profiles. Highs in the 30s and 40s are expected for Friday
afternoon.

SATURDAY INTO TUESDAY...Forecast confidence is medium.

Active flow pattern aloft continues, with shortwave energy
carving out a closed low over the central Great Plains on
Saturday. The near vertically stacked system should lift north
into the upper Mississippi valley on Sunday, bringing the chance
for a few rain showers over the weekend. Temperatures will be
quite mild with highs into the 40s to perhaps lower 50s. A potent
low pressure system passing by to our south brings a better chance
for rain on Sunday night into Monday. Temperatures will cool a
bit from the weekend, but should remain above normal.

AVIATION/12Z TAFS/...

Main issue will be how long the fog and low stratus clouds linger
across the area today. Low stratus with ceilings below alternate
minimums and approaching airport minimums should linger this
morning, and perhaps this afternoon into tonight. Some uncertainty
here with how long these low clouds will linger, but given the
time of year would not be surprised if they linger into tonight.

Fog with visibilities below alternate minimums at times should
linger into the middle morning hours. Milwaukee may not see much
in the way of fog. Increasing south to southwest winds should then
mix out the fog later this morning into the afternoon. Winds
should become light again tonight, with light fog possible after
06Z Thursday.

MARINE...

The pressure gradient will tighten somewhat this afternoon and
early this evening across the area. This should allow for
increasing southwest winds to develop, with gusts to around 20
knots. No Small Craft Advisory is needed at this time. It appears
that winds and waves will remain below Small Craft Advisory levels
for the rest of the week and into the weekend.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...Wood
Thursday THROUGH Tuesday...SPM
Hazardous weather outlook, Jan 18, 4:13 AM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 AM CST WED JAN 18 2017

WIZ046-047-051-052-056>060-062>072-191015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
413 AM CST WED JAN 18 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES NEAR FREEZING COULD CAUSE SOME SLICK DRIVING
CONDITIONS ON UNTREATED ROADWAYS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-191015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
413 AM CST WED JAN 18 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

WOOD
WWW.WEATHER.GOV/MKX

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.